Requip kicked my butt

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
mikereyes001
Posts: 14
Joined: Wed Aug 14, 2013 5:15 pm

Requip kicked my butt

Postby mikereyes001 » Wed Sep 10, 2014 12:32 am

I was trying to get off Mirapex. My Neurologist had me try Horizant supplemented with Tramadol. I got off Mirapex, but the Horizant wasn't working.

So, he wrote me a prescription for 2mg of Requip.....

I took it at 7pm. About 7:20 I started to feel funny... like severe flu symptoms. Started throwing up, sweating, severe drowsiness, chills etc. My finance came home at 8:30pm and got worried. I was feeling like it might need to go to the hospital if it kept up. Fortunately, I suddenly fell asleep/passed out. I woke up 2 hours later still feeling pretty bad, but enough to make it upstairs. I barely made it to work the next day (today) and just now feel better 24 hours later.

My question is: What is the standard starting dosage of Requip? I'm wondering if I may have started out on too much.

ViewsAskew
Moderator
Posts: 15823
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Requip kicked my butt

Postby ViewsAskew » Wed Sep 10, 2014 2:07 am

That is not at all surprising. That is too much to take! The current recommendations from the book, "Clinical Management of Restless Legs Syndrome," indicates, "Ropinerole should be started at its lowest dose of .25 mg and then titrated slowly (every 5 to 7 days) as necessary. Although many physicians will increase the dose by .5 mg of even 1 mg, it may be prudent to increase by increments of .25 mg. The FDA-approved maximum dose is 4 mg, but as discussed above for pramipexole, not exceeding 1 mg per day may reduce the odds of side effects."

Please remind us why you stopped pramipexole.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Polar Bear
Moderator
Posts: 7651
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: Requip kicked my butt

Postby Polar Bear » Wed Sep 10, 2014 4:24 pm

Doesn't sound like the neurologist is up to date at all in medication for WED/RLS.
To start straight into 2mg of Ropinerole is not good.
As stated by Views it is the experienced view that (docs probably not all aware) 1mg should be the daily max whereas officially it is 4mg.
This is a very good reason why sufferers should be informed and learn as much as possible about this disease and its' treatment.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

mikereyes001
Posts: 14
Joined: Wed Aug 14, 2013 5:15 pm

Re: Requip kicked my butt

Postby mikereyes001 » Thu Sep 11, 2014 3:04 am

Thanks for the responses. Yes, I thought it was too much. Interestingly, my neurologist wrote a clinical paper related to RLS. So I would have expected him to know the correct dosage. I need to follow up with the office. Something might have been lost in translation between the doctor and the office staff who I spoke with on the phone.

The reason I was trying to stop the pramipexole is that I started noticing symptoms earlier in the day. Since I had been taking it for 3 years, I thought I might be beginning the augmentation I had read about. I had read in the Nightwalkers magazine about Lyrica study and lower potential incidence of augmentation. When I visited my doctor and asked about trying the Lyrica, he said he preferred Horizant ER. That's when I started the transition.

ViewsAskew
Moderator
Posts: 15823
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Requip kicked my butt

Postby ViewsAskew » Thu Sep 11, 2014 4:20 am

You are probably right - you likely were having augmentation. And, many docs are having very good luck with Horizant ER. But, assuming you had augmented, there is almost NO way that Horizant would be able to work effectively until you were post augmentation. That takes 1 to 4 weeks after stopping the drug. Most docs who deal with augmentation say you should 1. Stop the dopaminergic. 2. Use an opioid during the transition - 1 to 4 weeks. 3. Stop the opioid, if appropriate, and use the new drug, such as Horizant, after the symptoms have returned to a normal level.

I am surprised at how much doctors can know about something and still miss other VERY important parts.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Chipmunk
Moderator
Posts: 655
Joined: Thu Mar 03, 2011 10:44 pm
Location: Madison, WI

Re: Requip kicked my butt

Postby Chipmunk » Thu Oct 09, 2014 11:28 pm

I'm guessing your doctor started you at a higher dose because he was trying to get an equivalent effect as what you were getting from the pramiprexole. I just started Requip at 1 mg and I think my doctor started me so high because he wanted to address the rebound RLS/WED I would get as I discontinued the Lyrica.
Tracy

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the WED/RLS Foundation, and are not medical advice.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest